Alert archive / Missouri / Areal Flood Warnings in 2016
Areal Flood Warning 7, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at Aug 5, 2016, 11:45 PM CDT for Osage County, Missouri. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2016, 11:45 PM CDT (04:45 UTC)
- Expired
- Aug 6, 2016, 11:45 AM CDT
- In force
- 12 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Osage County, MO
The radar
The St Louis radar (KLSX), 123 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.8 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1836 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
403
WGUS43 KLSX 060445
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1145 PM CDT FRI AUG 5 2016
MOC151-061645-
/O.NEW.KLSX.FA.W.0007.160806T0445Z-160806T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE MO-
1145 PM CDT FRI AUG 5 2016
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR...
OSAGE COUNTY IN CENTRAL MISSOURI...
* UNTIL 1145 AM CDT SATURDAY
* AT 1143 PM CDT...DOPPLER RADAR INDICATED THAT THE RAIN HAD
STOPPED, BUT RADAR ESTIMATES THAT 3 TO 5 INCHES OF RAIN HAD
FALLEN. LOCAL LAW ENFORCEMENT REPORTED SEVERAL ROAD CLOSURES
ACROSS SOUTHERN PORTIONS OF OSAGE COUNTY
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LINN...BELLE...FREEBURG...WESTPHALIA...RICH FOUNTAIN...META...
ARGYLE...LOOSE CREEK AND KOELTZTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING
SPOTS.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 3837 9219 3838 9214 3840 9212 3842 9212
3844 9216 3848 9216 3846 9211 3847 9207
3847 9204 3848 9202 3851 9201 3852 9164
3829 9165 3829 9219
$$
CARNEY1 follow-up statement
099
WGUS83 KLSX 061643
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1143 AM CDT SAT AUG 6 2016
MOC151-061652-
/O.EXP.KLSX.FA.W.0007.000000T0000Z-160806T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE MO-
1143 AM CDT SAT AUG 6 2016
...THE FLOOD WARNING WILL EXPIRE AT 1145 AM CDT FOR OSAGE COUNTY...
THE HEAVY RAIN HAS ENDED AND FLOOD WATERS HAVE RECEDED...NO LONGER
POSING A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 3837 9219 3838 9214 3840 9212 3842 9212
3844 9216 3848 9216 3846 9211 3847 9207
3847 9204 3848 9202 3851 9201 3852 9164
3829 9165 3829 9219
$$
GKSWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Aug 5, 9:50 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 5, 9:50 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion...Updated National Weather Service Saint Louis MO 950 PM CDT FRI AUG 5 2016 .UPDATE... Issued at 949 PM CDT Fri Aug 5 2016 Active few hours of thunderstorms producing very heavy rainfall over a small area over central and southeast Missouri continues with the area slowly shifting to the east southeast. Will continue to carry higher PoPs over southeast Missouri until the storms move out of the area. While there will continue to be a chance of thunderstorms along and south of I-70 through the night...the greatest chance for storms will be shifting southward with the cold front. Have made minor adjustments to the rest of the forecast based on trends. Britt && .SHORT TERM... (Through Late Tonight) Issued at 335 PM CDT Fri Aug 5 2016 It appears that the cold front has just passed through COU and STL looking at their increased north-northwesterly surface winds along with the tighter surface dew point gradient across northern MO. Scattered showers and storms were developing across parts of southeast MO and southwest IL, south and east of STL ahead of the front where the atmosphere has destabilized due to surface heating. Should continue to get more convective development, especially during the late afternoon and early evening hours across southeast MO and southwest IL as the cold front continues to drop slowly southward, possibly making it to near the AR border by 12Z Saturday. Weak shortwaves moving through the area may help to keep the chance of showers/storms going during the overnight hours across southern portions of MO and IL. A surface ridge building southward into the region behind the cold front will lead to slightly cooler low temperatures tonight along with lower humidities, particularly for northeast MO and west central IL. GKS .LONG TERM... (Saturday through Next Friday) Issued at 335 PM CDT Fri Aug 5 2016 (Saturday through Monday) The sfc cdfnt is expected to be across srn MO into srn IL Sat morning. A few showers shud be along and just north of this fnt in the morning, possibly as far north as I-70 in MO and U.S. 50 in IL. This activity shud quickly refocus further south with the fnt by the afternoon. With a large sfc ridge building into the region, have lowered PoPs Sat afternoon thru the night. However, for the remainder of the short term, have kept a fair amount of PoPs going with the region under NW flow and ample moisture in the region. The going temp forecast appears to be on track and have made only minor tweaks. Relatively cool temps are expected thru the period with ample convective debris expected. (Tuesday through Friday) Mdls suggest height rises across the region thru the extd period which seems reasonable. However, none of the guidance really build in warmer 700mb temp into the region. The GFS and GEM also suggest the retreating wrmfnt hanging up across the area providing a focus thru much of the period. The ECMWF also suggests this to a lesser degree, but with a weaker sfc boundary. Due to the higher precip chances, have kept temps lower than what one would normally expect given the progd 850mb temps. If the rain does not materialize, temps will likely be some 3-5 degrees warmer. This will likely cause heat index values to be high enuf for headlines at some point during this period. Tilly && .AVIATION... (For the 18z TAFs through 18z Saturday Afternoon) Issued at 1125 AM CDT Fri Aug 5 2016 Expect mainly dry and VFR forecast through the period. Some MVFR fog is possible for parts of the area, but confidence is too low to add to the terminals at this time. SPECIFICS FOR KSTL: Forecast will be mainly dry and VFR. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 5, 3:51 PM CDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAINT LOUIS MO 351 PM CDT FRI AUG 5 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-061200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 351 PM CDT FRI AUG 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING FOR PARTS OF SOUTHEAST MISSOURI AND FAR SOUTHERN ILLINOIS. THE PRIMARY THREAT IS DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF TWO INCHES TO THE NATIONAL WEATHER SERVICE. TILLY
In the hours before
Local storm report, Aug 5, 8:24 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
824 PM CDT FRI AUG 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM HEAVY RAIN 7 S BLAND 38.20N 91.63W
08/05/2016 M5.00 INCH GASCONADE MO TRAINED SPOTTER
SPOTTER REPORTS 5 INCHES OF RAIN SINCE 600 PM. PETERSON
ROAD OFF HWY C IS WASHED OUT. COUNTY ROAD 426 ALSO
COVERED WITH WATER. THESE REPORTS ARE ALL SOUTH OF
BLAND.
&&
CARNEYLocal storm report, Aug 5, 8:45 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
845 PM CDT FRI AUG 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM FLASH FLOOD KOELTZTOWN 38.32N 92.04W
08/05/2016 OSAGE MO LAW ENFORCEMENT
HWY T NEAR KOELTZTOWN IS WASHED OUT.
&&
CARNEYLocal storm report, Aug 5, 8:46 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
846 PM CDT FRI AUG 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM FLASH FLOOD FREEBURG 38.32N 91.92W
08/05/2016 OSAGE MO LAW ENFORCEMENT
HWY P NEAR COUNTY ROAD 524 WASHED OUT. WATER RESCUE
NEAR FREEBURG AS WELL.
&&
CARNEYLocal storm report, Aug 5, 9:05 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
905 PM CDT FRI AUG 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM FLASH FLOOD 3 W STEELEVILLE 38.01N 89.72W
08/05/2016 RANDOLPH IL LAW ENFORCEMENT
CAMPERS STRANDED AT THE INDIAN SPRINGS CAMP GROUND WEST
OF STEELVILLE DUE DUE TO FLASH FLOODING.
&&
CARNEYLocal storm report, Aug 5, 9:40 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
940 PM CDT FRI AUG 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM FLASH FLOOD 3 W STEELVILLE 37.97N 91.41W
08/05/2016 CRAWFORD MO LAW ENFORCEMENT
CAMPERS STRANDED AT THE INDIAN SPRINGS CAMP GROUND WEST
OF STEELVILLE DUE DUE TO FLASH FLOODING.
&&
CORRECTED COUNTY/STATE...LOCATION
CARNEYLocal storm report, Aug 5, 10:07 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1007 PM CDT FRI AUG 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM FLASH FLOOD CUBA 38.06N 91.40W
08/05/2016 CRAWFORD MO COUNTY OFFICIAL
SMALL CREEK ON THE WEST SIDE OF CUBA FLOODED INUNDATING
A MOBILE HOME PARK. RESIDENTS EVACUATED BY EMERGENCY
SERVICES.
&&
CARNEYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:21 PM CDT | Flash Flood Warning | LSX | Gasconade | 5 hr |
| Aug 5, 7:25 PM CDT | River Flood Warning | LSX | Lewis | 67 hr |
| Aug 5, 7:53 PM CDT | Areal Flood Advisory | LSX | Crawford | 4 hr |
| Aug 5, 8:53 PM CDT | Flash Flood Warning | LSX | Crawford | 6 hr |
| Aug 5, 11:24 PM CDT | Areal Flood Warning | LSX | Franklin | 12 hr |
| Aug 6, 12:02 AM CDT | Areal Flood Warning | LSX | Gasconade | 12 hr |
| Aug 6, 2:57 AM CDT | River Flood Warning | LSX | Osage | 24 hr |
Nearby
Areal Flood Warnings in Missouri, 2016Every areal flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.